How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Doctor Rao Your Own Question
Doctor Rao
Doctor Rao, Doctor
Category: Mental Health
Satisfied Customers: 641
Experience:  MBBS,MD,DPM,MRCPsych
Type Your Mental Health Question Here...
Doctor Rao is online now
A new question is answered every 9 seconds

Hello, I am 60 yrs old and currently on Venlafaxine - Er 150

This answer was rated:

Hello, I am 60 yrs old and currently on Venlafaxine - Er 150 mg 2 in the morning and 300 mg XL Wellbutrin. I don't feel any better than I did before I started this combo. It has been two months now. How can I stop the Effexor? I haven't been on it that long and he started me at 150 once a day them increased to 300 once a day. So I would say the total time almost three months.
What about stopping the Effexor and going to 40 mg of Prozac with the Wellbutin. I have it left over before my doctor changed my antidepression.

Doctor Rao : H are you online
Doctor Rao : You can reduce 75 mg Effexor XL every week or ten days. If you dont have 75 mg strength I have in few patients reduced 150 mg every two to three weeks. After you stop Venlafaxne, then if You want to of backn to Fluoxetine, start taking it by 20 mg but with n a week you can increase up to 40 mg as you have already been on it before. Ultimately it would be yours and the prescribing Doctors choice But I find adding low dose of Quetiapine ( between the doses of 50 mg to 200 mg) to Antidperessant is more helpful than adding the second antidepressant,especially when you have a history of not responding fully to two antidepressants. But, this needs to be under specialist agreement and, you can taper off as advised from Venlafaxine and then decide to go t one of th eoptions described. I have to inform you thatIn these situations Quetiapine acts as an adjuvant and might hav to be used off label licence. I hope you would feel better soon. I wish you all the best. Please do not hesitate to ask me fr more information required at this stage. If you find the answer helpful,please provide positive feedback.Thank you.

Thank you Dr. Rao for your answer,but would I ask my Doctor or Phychiatrist. My phychiatrist is not


Thank you Dr. Rao, Who should I ask about the Quetiapine? My Regular doctor or my

Doctor Rao and other Mental Health Specialists are ready to help you
You can ask you Doctor or psychiatrist. Ideally your Psychiatrist, but, I am aware that some PCP also prescribe low doses if necessary.
I wish you all the best.
Thank you

Related Mental Health Questions